Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Taking Betnesol Forte 2 tablets for diabetes. High blood sugar level. Is diabetes reversible if I stopped it?

I have been taking Betnesol Forte 2 tablets for almost 2 years. I have now been diagnosed with diabetes . My Fasting Blood sugar level is 276. I have stopped taking it one month back. Is diabetes reversible, since I am no longer on betnesol forte?? I have started losing weight also as I had gained a lot os weight while I was on Betnesol Forte?

Asked On : Fri, 5 Apr 2013
Answers:  4 Views:  329
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM,
After going through your history it is not clear what is the reason of taking Betnesol Forte for 2 years which is steroid and certainly can cause drug induced Diabetes.
If you stop suddenly which you have already done there can be problem as due to pronged use of steroids hypothalamo pituitary axis is suppressed and not enough endogenous corticosteroids are formed in body specially during stress.
You should meet Internal medicine specialist or Endocrinologist for your diabetic control with may be insulin and once your blood sugar is controlled,it is possible that you become euglycaemic.
If there is any requirement your Physician may give low dose of steroids and we need to taper off
Calcium and other supplementation may be required.You also need to investigate about fatty liver.
Please take care of diet and exercise.
Take care
Good Luck.
Answered: Fri, 5 Apr 2013
I find this answer helpful
Internal Medicine Specialist Dr. Mayank Bhargava's  Response
Jan 2013
Thanks for posting your query.
Diabetes is a multi organ disease with involvement of almost all organs of body due to its complications.
Blood sugar both fasting and postprandial must be in controlled range.
Diabetes is due to progressive loss or destruction of beta cells in endocrinal part of pancreas.
When diabetes has been diagnosed, less than 20% beta cells remains in pancreas and progressive destruction of beta cells is still continuing.
Rise in blood sugar is due to progressive loss of beta cells.
You should consult with internal medicine specialist/ endocrinologist and should go for thorough check up.
You should go for blood sugar fasting and postprandial, glycosylated hemoglobin (HbA1c), serum C peptide and lipid profile.
Serum C peptide is secreted along with insulin in our body and its level suggests your exact status.
There could also be possibility of Insulin desensitization due to overweight.
Try to keep your sugar at controlled level.
Take care,
Dr. Mayank Bhargava
Answered: Fri, 5 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Pavan Kumar Gupta's  Response
Steroid diabetes  is a very common problem with the prolonged use of steroids.
It becomes very difficult to say whether this type of diabetes is permanent or shall go away once the steroids are withdrawn permanently.
It is quite possible that steroids may precipitate the diabetes in the person who was already on the verge of developing it.
Sometimes it happens that a subclinical hyperglycemia may worsen with the use of steroids and the diabetes then gets into forefront.
If there is no pre existing hyperglycemia or diabetes,then it is possible that sugar levels resolve once the offending steroids are withdrawn.
Treatment at the moment is controlling the sugar levels with injectable insulin and wait and watch.
May be patient becomes all right or in 10 to 15% of cases,it is possible that the diabetes becomes permanent.
Answered: Fri, 5 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Diabetes is not reversible.
You have not stated your age, gender, personal habits, family history or co-morbidities

Betnesol and overweight do not cause Diabetes directly - only unmask an underlying disease / before time and increased severity...
Such a dose and duration of Betnesol sound more like self medication, rather than scientific prescription? What was the underlying condition? Stopping suddenly may unmask adrenal suppression, caused by it... There are also other serious side effects...You must see an endocrinologist - for steroid and Diabetes

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 27 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor